MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK TIBIAL BASEPLATE-LM/RL-SZ 5; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY

MAKO SURGICAL CORP. MCK TIBIAL BASEPLATE-LM/RL-SZ 5; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Model Number 180605
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding pain involving a mako baseplate was reported.The event was not confirmed.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: cannot confirm event, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as primary operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This pi is for the implants for patient 1 of 3.(b)(6) yo male, surgery (b)(6) 2019.As reported by surgeon: attached are xrays of three patients i previously discussed.All have concerning radiolucencies underneath the tibial baseplate that appeared several months post op.Thus far, none have required revision but all have some degree of pain (mostly medial).Again i never saw this prior the mics transition.Let me know your thoughts and if any other surgeons have seen this issue.More recently, i have been using a 2mm drill to perforate the sclerotic tibial surface to promote better cement interdigitation and my results seem to be much better.Case type: pka 3.0.
 
Event or Problem Description
This pi is for the implants for patient 1 of 3.72 yo male, surgery (b)(6) 2019.As reported by surgeon: attached are xrays of three patients i previously discussed.All have concerning radiolucencies underneath the tibial baseplate that appeared several months post op.Thus far, none have required revision but all have some degree of pain (mostly medial).Again i never saw this prior the mics transition.Let me know your thoughts and if any other surgeons have seen this issue.More recently, i have been using a 2mm drill to perforate the sclerotic tibial surface to promote better cement interdigitation and my results seem to be much better.Case type: (b)(4).
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a mako baseplate was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: cannot confirm event, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as primary operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.Product surveillance will continue to monitor for trends.Corrective action/preventive action: no action is required at this time as there is no indication to suggest a product nonconformity or unanticipated hazard.H3 other text : device not returned.

Brand Name
MCK TIBIAL BASEPLATE-LM/RL-SZ 5
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9794144
Report Number3005985723-2020-00142
Device Sequence Number16787742
Product Code NPJ
UDI-Device Identifier00848486000714
UDI-Public00848486000714
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number180605
Device Catalogue Number180605
Device Lot Number26431017-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR